MAUDE Adverse Event Report: ARTHREX, INC. NAUTILUS REAMER/DRILL GLOVE PROTECTOR; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. NAUTILUS REAMER/DRILL GLOVE PROTECTOR; MANUAL INSTR, GENERAL SURGICAL
Model Number NAUTILUS REAMER/DRILL GLOVE PROTECTOR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that ar-9617 drive shaft ar-9216-4 reamer/drill glove protector produces metal shaving when connected and in use.This was discovered during a procedure.Additional information received on 7/13/2023: this was discovered during an eclipse primary total shoulder procedure on (b)(6) 2023.The debris was produced on the back table and not while reaming inside of the patient.Different sleeves and drivers were tired multiple times.But each blue sleeve continued to drop shavings on the back table.The sleeves and drivers were switched out to a different set, and the case was completed without further issues.The exact part numbers for the new set are unknown.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.Two unpackaged ar-9216-4, serial/batch number (b)(6), were received for investigation.Upon visual evaluation, it was found that the slot was damaged in both devices.A slot dimension check with a pin gauge.04 pass through the slot was not possible because the slot was too narrow/damaged.The device material shrank.It was noted that there were flash and scratches inside the devices.The most likely cause for the reported failure is a user error.

Brand Name
NAUTILUS REAMER/DRILL GLOVE PROTECTOR
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17458157
Report Number1220246-2023-07418
Device Sequence Number15251304
Product Code LXH
UDI-Device Identifier00888867192638
UDI-Public00888867192638
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAUTILUS REAMER/DRILL GLOVE PROTECTOR
Device Catalogue NumberAR-9216-4
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown